MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN 1IN NEEDLE ELECTRODE WITH EXTENDED INSULATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN 1IN NEEDLE ELECTRODE WITH EXTENDED INSULATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 139105EXT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the customer's complaint of an insufficient heat seal leading to a breach in sterility has confirmed the reported issue.Conmed received fifteen 139105ext unopened in original packaging, the reported catalog and lot numbers were verified.Evaluations were performed on thirteen samples using aql 1.0 c=0 sampling plan procedure.A visual inspection found eleven devices with a slanted heat seal.One device had an open hole in the packaging.The packaging of one device had an open hole because the ultra clean needle punctured the packaging.A functional inspection was then performed and the devices were dye leak tested per policy.On eleven devices the dye leak test confirmed no obvious breaches, ten devices did not have any abnormalities or defects.One device had an insufficient heat seal, failing the dye leak test.The dye leaked out onto the gap caused by the slanted seal.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A lot history review was conducted and found no other similar events for this lot number and failure mode.(b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Also per the ifu the user is advised that sterility is guaranteed unless package has been opened, broken, or damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, ultraclean 1in needle electrode with extended insulation, catalog # 139105ext, lot 201910025, for a possible breach of sterility due to an insufficient heatseal.There was no contact with any patient as this was found during incoming inspection in (b)(4).The completion of the device evaluation confirmed an insufficient heatseal.Due to the breach in sterility, this report is being raised as a malfunction with potential for injury upon reoccurrence.

Brand Name
ULTRACLEAN 1IN NEEDLE ELECTRODE WITH EXTENDED INSULATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, mexico 31136
MX  31136
MDR Report Key11717179
Report Number3007305485-2021-00167
Device Sequence Number4427657
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)240930(10)201910025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2024
Device Model Number139105EXT
Device Catalogue Number139105EXT
Device Lot Number201910025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1